Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 5, NWS Billings, MT

July 27, 20154 counties in Montana

NWS Billings, MT issued this high wind warning at Jul 27, 2015, 2:12 PM MDT for 4 counties in Montana. It took effect at Jul 28, 2015, 6:00 AM MDT. It was in force for 15 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 27, 2015, 2:12 PM MDT (20:12 UTC)
In effect from
Jul 28, 2015, 6:00 AM MDT
Expired
Jul 28, 2015, 8:39 PM MDT
In force
15 hr
Issued by
NWS Billings, MT

Counties Carter County, MT, Custer County, MT, Fallon County, MT, Rosebud County, MT

What was reported inside it

TimeReportWhereRemark
Jul 28, 10:53 AM MDTNON-TSTM WND GST 593 Wnw Miles City, MT
Jul 28, 11:30 AM MDTNON-TSTM WND GST 601 Sse Baker, MT
Jul 28, 12:00 PM MDTNON-TSTM WND GST 5912 S Ridgway, MT
Jul 28, 12:15 PM MDTNON-TSTM WND GST 5912 S Ridgway, MT
Jul 28, 1:40 PM MDTTSTM WND GST 5813 Ne Baker, MT
Jul 28, 2:40 PM MDTNON-TSTM WND GST 5913 Ne Baker, MT
Jul 28, 4:51 PM MDTNON-TSTM WND GST 581 Sse Baker, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2015-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2015-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-515 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WWUS75 KBYZ 272012
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
212 PM MDT MON JUL 27 2015

MTZ031>033-037-282015-
/O.UPG.KBYZ.HW.A.0002.150728T1200Z-150729T0000Z/
/O.NEW.KBYZ.HW.W.0005.150728T1200Z-150729T0300Z/
NORTHERN ROSEBUD-CUSTER-FALLON-CARTER-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...EKALAKA
212 PM MDT MON JUL 27 2015

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM MDT TUESDAY.

* IMPACTS...STRONG WINDS WILL RESULT IN DANGEROUS TRAVEL
  CONDITIONS FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. MINOR
  PROPERTY DAMAGE COULD ALSO OCCUR.

* TIMING...TUESDAY AND TUESDAY EVENING.

* WINDS...NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
951 
WWUS75 KBYZ 281009
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
409 AM MDT TUE JUL 28 2015

MTZ031>033-037-290300-
/O.CON.KBYZ.HW.W.0005.150728T1200Z-150729T0300Z/
NORTHERN ROSEBUD-CUSTER-FALLON-CARTER-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...EKALAKA
409 AM MDT TUE JUL 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* IMPACTS...STRONG WINDS WILL RESULT IN DANGEROUS TRAVEL 
  CONDITIONS FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. MINOR 
  PROPERTY DAMAGE COULD ALSO OCCUR. 

* TIMING...THIS MORNING THROUGH MID EVENING. 

* WINDS...NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS OF 55 TO 65 
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
116 
WWUS75 KBYZ 281619
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
1019 AM MDT TUE JUL 28 2015

MTZ031>033-037-290300-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-150729T0300Z/
NORTHERN ROSEBUD-CUSTER-FALLON-CARTER-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...EKALAKA
1019 AM MDT TUE JUL 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* IMPACTS...STRONG WINDS WILL RESULT IN DANGEROUS TRAVEL 
  CONDITIONS FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. MINOR 
  PROPERTY DAMAGE COULD ALSO OCCUR. 

* TIMING...THIS MORNING WIND GUSTS NEARING 60 MPH HAVE BEEN
  OBSERVED...THESE WINDS ARE FORECAST TO CONTINUE THROUGH MID
  EVENING.

* WINDS...NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS OF 55 TO 65 
  MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
839 
WWUS75 KBYZ 282032
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
232 PM MDT TUE JUL 28 2015

MTZ031>033-037-290300-
/O.CON.KBYZ.HW.W.0005.000000T0000Z-150729T0300Z/
NORTHERN ROSEBUD-CUSTER-FALLON-CARTER-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...EKALAKA
232 PM MDT TUE JUL 28 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

* IMPACTS...STRONG WINDS WILL RESULT IN DANGEROUS TRAVEL 
  CONDITIONS FOR LIGHT WEIGHT AND HIGH PROFILE VEHICLES. MINOR 
  PROPERTY DAMAGE COULD ALSO OCCUR. 

* TIMING...THE STRONGEST WINDS HAVE ALREADY OCCURRED IN MOST
  LOCATIONS. OCCASIONAL STRONG GUSTS WILL REMAIN POSSIBLE THROUGH
  THE EARLY EVENING HOURS...ESPECIALLY NEAR SHOWERS.

* WINDS...NORTHWEST WINDS 30 TO 45 MPH WITH GUSTS OF 50 TO 60
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
872 
WWUS75 KBYZ 290239
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
839 PM MDT TUE JUL 28 2015

MTZ031>033-037-290345-
/O.CAN.KBYZ.HW.W.0005.000000T0000Z-150729T0300Z/
NORTHERN ROSEBUD-CUSTER-FALLON-CARTER-
INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY...
BAKER...EKALAKA
839 PM MDT TUE JUL 28 2015

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED ACROSS THE AREA AND NO LONGER POSE A
SIGNIFICANT THREAT. 

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Jul 27, 9:38 AM MDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jul 27, 9:38 AM MDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
938 AM MDT MON JUL 27 2015

.UPDATE...
MORNING SURFACE ANALYSIS WAS A BIT AMORPHOUS WITH LOCATION OF COLD
FRONT WHICH WAS LIKELY CROSSING THE DIVIDE. THERE WAS A PREFRONTAL
TROUGH WITH AREAS OF LOW PRESSURE ALONG IT FROM SE MT EXTENDING SW
THROUGH WY. RADAR SHOWED BAND OF SHOWERS AND THUNDERSTORMS FROM
KTFX/S AREA SSW THROUGH KBTM INTO S ID. OTHER WEAKER THUNDERSTORMS
WERE OBSERVED MOVING N THROUGH NE WY. ADJUSTED MORNING POPS TO
MATCH CAM MODELS WHICH DID NOT BRING MUCH PRECIPITATION EASTWARD
INTO THE AREA BY 18Z. DID ADD LOW POPS TO THE SE CORNER OF THE
AREA. CAM MODELS SHOWED TIMING OF CONVECTION TO BE AROUND 20Z
INITIATING OFF THE BEARTOOTHS/ABSAROKAS...THEN PROGRESSING E INTO
KBIL AREA AROUND 21Z THROUGH 00Z THEN MOVING FURTHER E INTO KMLS
AREA/SE MT BEFORE MOVING N OUT OF AREA AROUND 03Z OR SO. NOTED THE
NMM AND ARW HAD SLOWER TIMING THAN OTHER MODELS. PUSHED LIKELY
POPS A BIT FURTHER E THIS AFTERNOON.

VISIBLE SATELLITE AND SURFACE OBSERVATIONS SHOWED A STRATUS LAYER
EXPANDING AROUND KBIL DUE TO N FLOW INTO THE PRYORS. RAP HAD THIS
LAYER SCATTERING OUT AROUND 16Z-17Z...SO WILL SEE IF THIS PANS
OUT. WILL HAVE STRONG LIFT TODAY FROM A COUPLED JET AND Q-VECTOR
CONVERGENCE. PRECIPITABLE WATERS WILL BE 1 TO 1.5 INCHES FROM
CENTRAL TO E ZONES. SHEAR WILL BE 40 TO 50 KT OVER THESE AREAS AND
CAPES WILL BE 500-1000 J/KG WITH HIGHER VALUES ALONG THE DAKOTAS
BORDER. CAM MODELS ALSO SHOWED FAIRLY HIGH UPDRAFT HELICITY VALUES
OVER CENTRAL AND E. THUS SEVERE WEATHER IS A POSSIBILITY...ESPECIALLY
OVER SE MT. STRATUS MAY INHIBIT POTENTIAL SOMEWHAT OVER CENTRAL
ZONES.

FRONT WILL BECOME BETTER DEFINED THIS AFTERNOON AS IT COMBINES
WITH COLD POOLS FROM CONVECTION. WINDS WILL BE ON THE INCREASE
BEHIND THE FRONT IN A TIGHT PRESSURE GRADIENT. WILL REVISIT HIGH
WIND WATCH FOR TUE IN NEXT PACKAGE.

UPPER TROUGH WILL CONTINUE MOVING ACROSS THE AREA THROUGH
TUE...ALTHOUGH TUE LOOKED MOSTLY DRY. HIGHEST WINDS WILL BE
FOCUSED OVER THE E AND NE ZONES TUE.

NO CHANGES NEED TO RED FLAG WARNING IN THE PREFRONTAL ENVIRONMENT.
ARTHUR

&&

.SHORT TERM...VALID FOR TDY AND TUE...

ACTIVE WEATHER THROUGH THE SHORT TERM WITH THUNDERSTORMS...A
STRONG COLD FRONT PASSAGE AND FIRE WEATHER CONCERNS TODAY WITH
WIND AND FIRE WEATHER CONCERNS FOR TUESDAY. WATER VAPOR SHOWING A
A DEEP TROUGH AND UPPER LOW MOVING ONTO THE PACIFIC NORTHWEST
COAST WITH TWO VORT MAXES...ONE CENTERED OVER OREGON AND THE
SECOND MOVING INTO NEVADA. THIS WILL PROVIDE A DEEP SOUTHWEST FLOW
ALOFT ACROSS OUR FORECAST AREA TODAY. AS THIS TROUGH MOVES
EAST...IT WILL SWEEP A STRONG COLD FRONT ACROSS THE AREA. TIMING
LOOKS TO BE EARLY THIS MORNING FOR OUR FAR WESTERN AREAS...LATE
MORNING/EARLY AFTERNOON FOR THE CENTRAL AREAS AND LATE
AFTERNOON/EARLY EVENING FOR THE FAR EAST. AS A RESULT...A LARGE
TEMPERATURE DIFFERENCE FOR HIGHS WILL EXIST TODAY RANGING FROM 60S
WEST TO THE LOWER 90S EAST. SHOWERS AND THUNDERSTORMS WILL DEVELOP
AHEAD OF AND ALONG THE FRONT WITH NUMEROUS SHOWERS INCREASING IN
COVERAGE BEHIND THE FRONT. THE STORM PREDICTION CENTER HAS ADDED A
SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM YELLOWSTONE COUNTY
EASTWARD AND AN ENHANCED RISK ACROSS THE EXTREME EASTERN AREAS OF
THE STATE. BEST DYNAMICS WILL BE FROM CUSTER AND POWDER RIVER
COUNTIES EASTWARD BUT ESPECIALLY NEAR THE DAKOTA BORDER. SEVERE
THUNDERSTORMS WILL BE POSSIBLE FOR THESE AREAS AND HAVE ADDED THIS
MENTION TO THE GRIDS.

IN ADDITION...VERY WARM TEMPERATURES...LOW
HUMIDITIES...INCREASING THUNDERSTORM RISK AND STRONG WINDS WITH
THE FRONTAL PASSAGE WILL RESULT IN RED FLAG CONDITIONS ACROSS OUR
EASTERN AREAS WHERE A REG FLAG WARNING IS IN PLACE. PRECIPITATION
CHANCES WILL INCREASE FROM WEST TO EAST THROUGH THE DAY INTO THIS
EVENING WITH LIKELY POPS ALONG AND NORTH OF A MILES CITY-BILLINGS-
LIVINGSTON LINE. THE BULK OF THE PRECIP WILL MOVE INTO NORTHEAST
MONTANA AND NORTH DAKOTA LATE THIS EVENING INTO TUESDAY.
HOWEVER...THE DEEP SURFACE LOW WILL PROVIDE FOR WRAP AROUND
SHOWERS ACROSS MOST OF OUR AREA TUESDAY WITH THE BEST CHANCES EAST
AND NORTH OF BILLINGS.

LASTLY...850MB WINDS TUESDAY ACROSS THE EAST WILL BE AROUND
45-50KTS AND LATEST GUIDANCE HAS 35-40KT WINDS FOR MILES CITY AND
BAKER. WILL ISSUE A HIGH WIND WATCH FOR TUESDAY MORNING AND
AFTERNOON FOR NORTHERN ROSEBUD...CUSTER...FALLON AND CARTER
COUNTIES AS THESE AREAS LOOK TO HAVE THE TIGHTEST PRESSURE
GRADIENTS FROM THE SURFACE LOW WHICH IS PROGGED TO BE OVER
NORTHERN NORTH DAKOTA DURING THAT TIME PERIOD. HOOLEY

.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...

MAINLY DRY EXTENDED PERIOD WITH SLIGHTLY ABOVE NORMAL
TEMPERATURES. MODELS ARE MAINTAINING GOOD AGREEMENT SHOWING ZONAL
FLOW OVER THE REGION WITH A DRY AIRMASS. WEAK INTRUSION OF
MONSOONAL FLOW INTRODUCES SOME CONVECTION OVER THE MOUNTAINS
FRIDAY NIGHT. MODELS SHOWED A BACKDOOR COLD FRONT APPROACHING BUT
WASHING OUT ON SATURDAY NIGHT. CURRENT FORECAST IN GOOD SHAPE.
BORSUM &&

.AVIATION...

AS OF 15Z A COLD FRONT IS ENTERING WESTERN ZONES NEAR LVM AND
NORTHERLY WINDS ARE GENERATING AN UPSLOPE 1400FT STRATUS DECK
OVER BIL. THIS STRATUS DECK THAT IS GENERATING MVFR CIGS SHOULD
ERODE BY 18-20Z AS THE FRONT GETS CLOSER TO BIL. THROUGH THE
AFTERNOON A LINE OF SHOWERS AND STORMS WILL PROGRESS EAST AND
GENERATE MVFR/IFR CONDITIONS WITH MOUNTAIN OBSCURATIONS AROUND LVM
FROM 18-20Z...BIL 21-23Z...SHR 22-01Z...AND MLS 23-02Z. AFTER THE
INITIAL LINE OF STORMS VCSH...WITH POSSIBLE MVFR CONDITIONS...AND
INCREASING WESTERLY WINDS AROUND 25 TO 35 KNOTS WILL AFFECT ALL
TERMINALS FOR THE REMAINDER OF THE TAF PERIOD.

DOBBS

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY TUE     WED     THU     FRI     SAT     SUN
-------------------------------------------------------
BIL 077 051/075 052/085 057/092 060/094 061/090 061/090
    6/T 42/W    11/U    00/U    01/U    11/U    11/B
LVM 067 048/074 045/083 051/089 053/092 054/089 055/088
    6/T 43/T    11/U    00/U    01/U    11/U    22/T
HDN 083 051/076 051/087 055/094 058/096 059/092 059/091
    6/T 62/W    11/U    00/U    01/U    11/U    11/B
MLS 090 055/072 052/086 058/093 061/095 061/092 061/089
    3/T 83/T    21/U    00/U    01/U    11/U    11/B
4BQ 094 053/074 051/086 056/093 060/095 061/093 060/089
    3/T 42/W    11/U    00/U    01/U    11/U    11/B
BHK 095 056/071 050/084 055/090 057/092 058/090 058/086
    4/T 73/T    21/U    00/U    01/U    11/U    11/B
SHR 087 047/074 045/083 053/091 055/093 056/091 056/088
    3/T 32/W    00/U    00/U    00/U    01/U    12/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
      ZONES 30>33-36>38-57-58.
     HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
      TUESDAY AFTERNOON FOR ZONES 31>33-37.
WY...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
      ZONES 98-99.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Jul 27, 3:53 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
353 AM MDT MON JUL 27 2015

MTZ028>042-056>058-063>068-WYZ098-099-281000-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIGHORN MOUNTAINS-SHERIDAN FOOTHILLS-
353 AM MDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE CHANCE FOR THUNDERSTORMS WILL INCREASE TODAY. SEVERE
THUNDERSTORMS WILL BE POSSIBLE FOR AREAS EAST OF YELLOWSTONE
COUNTY. A STRONG COLD FRONT WILL MOVE ACROSS THE AREA. WEST TO
NORTHWEST WINDS WILL INCREASE WITH GUSTS UP TO 45 MPH POSSIBLE
BEHIND THE FRONT. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY
TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS CAN BE EXPECTED ACROSS THE ENTIRE AREA ON
TUESDAY. THE STRONGEST WINDS WILL BE ACROSS
ROSEBUD...CUSTER...FALLON AND CARTER COUNTIES WHERE A HIGH WIND
WATCH IS IN EFFECT DURING THE DAY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 27, 12:08 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1208 PM MDT MON JUL 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     HAIL             CLYDE PARK              45.88N 110.60W
07/27/2015  M0.50 INCH       PARK               MT   TRAINED SPOTTER

            HAIL COVERED THE GROUND.

&&

LD
Special weather statement, Jul 27, 12:57 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1257 PM MDT MON JUL 27 2015

MTZ028-041-063-068-271930-
CRAZY MOUNTAINS MT-NORTHERN SWEET GRASS MT-JUDITH GAP MT-
SOUTHERN WHEATLAND MT-
1257 PM MDT MON JUL 27 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 1256 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES SOUTHWEST OF HARLOWTON...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARLOWTON...TWODOT AND MELVILLE.

LAT...LON 4671 10983 4611 10967 4608 11018 4643 11028
      4655 11027 4675 10999 4675 10996
TIME...MOT...LOC 1856Z 225DEG 33KT 4629 11014

CHAMBERS
Special weather statement, Jul 27, 1:26 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
126 PM MDT MON JUL 27 2015

MTZ028-042-063-272000-
JUDITH GAP MT-SOUTHERN WHEATLAND MT-GOLDEN VALLEY MT-
126 PM MDT MON JUL 27 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 125 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF HARLOWTON...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HARLOWTON...JUDITH GAP...FRANKLIN AND SHAWMUT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4669 10980 4670 10939 4675 10939 4675 10929
      4631 10911 4630 10994 4671 11028 4671 11021
      4672 11019 4672 11013 4675 11009 4674 11003
      4675 10996
TIME...MOT...LOC 1925Z 240DEG 49KT 4656 10984

CHAMBERS

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:04 AM MDTHigh Wind WatchBYZCarter, Custer, Fallon, Rosebud10 hr
Jul 27, 12:57 PM MDTSpecial Weather StatementBYZWheatland33 min
Jul 27, 1:26 PM MDTSpecial Weather StatementBYZGolden Valley, Wheatland34 min
Jul 27, 2:54 PM MDTSpecial Weather StatementBYZStillwater36 min
Jul 27, 3:01 PM MDTSpecial Weather StatementBYZCarter59 min
Jul 27, 3:06 PM MDTSpecial Weather StatementBYZMusselshell, Yellowstone54 min
Jul 27, 3:24 PM MDTSevere Thunderstorm WarningBYZCarter, Powder River66 min
Jul 27, 3:56 PM MDTSpecial Weather StatementBYZBig Horn, Musselshell, Treasure, Yellowstone64 min
Jul 27, 4:26 PM MDTSevere Thunderstorm WarningBYZCarter, Fallon64 min
Jul 27, 4:31 PM MDTSpecial Weather StatementBYZCuster59 min
Jul 27, 4:44 PM MDTSevere Thunderstorm WarningBYZPowder River61 min
Jul 27, 4:54 PM MDTAreal Flood AdvisoryBYZYellowstone111 min
Jul 27, 5:04 PM MDTSevere Thunderstorm WarningBYZBig Horn41 min
Jul 27, 5:17 PM MDTSevere Thunderstorm WarningBYZCuster58 min
Jul 27, 5:26 PM MDTSevere Thunderstorm WarningBYZFallon33 min
Jul 27, 5:35 PM MDTSpecial Weather StatementBYZBig Horn25 min

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.